Every human has at least a certain substance that they are allergic to. But they deny that they are allergic to it because they always associate the hives allergic reaction to breaking out, itching hard and have some “maps” forming on the skin. Little do people know that there are different symptoms when they have hives allergic reaction. This is especially true when they are reactive to certain drugs. Isn’t that the reason why doctors advise you to seek them first before taking in some prescription drugs?
The most common symptoms and signs of drug allergy are fever, rash or hives. Unlike other allergic reactions wherein it can easily be dealt with just by taking in antihistamines, hives allergic reaction to drugs is very serious, as it can be life threatening, including anaphylaxis.
Drug allergies are not the same as side effects to drugs. The possible known reactions after the drug have been taken in are listed at the back of the label. The drug allergy is also different from the toxicity of the drugs due to a drug overdose.
Signs of drug allergy
The signs and symptoms of allergies from drugs usually happen within the hour after the drug has been taken. The less common ones occur hours, days or even weeks more.
- Skin rash
- Runny nose
- Shortness of breath
- Itchy and water eyes
A rare reaction yet life-threatening is anaphylaxis, which is caused by the spreading of dysfunction through the body systems. Signs and symptoms include:
- Diarrhea and vomiting
- Abdominal cramps or nausea
- Tightening of the throat or airways, thus causing it difficulty breathing
- Loss of consciousness
- Rapid yet weak impulse
- Drop in blood pressure
Whenever you see signs of drug allergy, don’t hesitate to see your doctor as you have to prevent it from spreading all over your body.